Flash Flood, Bannock
- When
- August 24, 2:40 PM MST to 5:00 PM MST
- Where
- Bannock County, Inkom
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.669, -112.225 (the zone’s center; the record gives no point)
About a half inch of rain over the Blackrock fire burn area caused another mud slide on interstate 15 near Inkom closing the northbound lane for about two hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
About a half inch of rain over the Blackrock fire burn area caused another mud slide on interstate 15 near Inkom closing the northbound lane for about two hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 24, 1:15 PM MST, 1 hour 25 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 215 PM MDT SUN AUG 24 2003 UPPER VORT MAX OVER WEST NV WITH H3 60 KT JET SPEEDING NE ACROSS PIH CWA. TCU BUILDING OVER REGION ESPECIALLY OVER SOUTHERN HIGHLANDS WHERE LAPS PUTS LIS -2 TO -4 WITH PWS 0.6. CROSS SECTIONS FROM NASCENT TS LINE ASSOCIATED SFC MOISTURE CONVERGENCE OVER NORTHERN BANNOCK COUNTY INDICATE TILTED STORMS WITH HIGH LOW-LEVEL REFLECTIVITY CORE. ETA/MESO-ETA MOVE H3/H5 DPVA REGION NE WITH INSTABILITY AXIS SAGGING S INTO NORTH UT BY TONIGHT...BUT HAVE UPDATED GRIDS OVERNIGHT FOR SLIGHT CHC -TSRA FAVORING THE SOUTHERN AND EASTERN HIGHLANDS. DRY FOR MON/TUE WITH BUILDING HEIGHTS AS UPPER HIGH RETROGRADES TO WESTERN UT AND SHUTS OFF THE SUBTROPICAL MOISTURE. THE NEXT INFLUX OF MONSOONAL MOISTURE AND SOUTHERN STREAM SHORTWAVE WILL OCCUR TUE NIGHT/WED SO CHC -TSRA ON TRACK STARTING ABOUT 00Z WED AND PERSISTING INTO WED AFTERNOON. EAST ID IN CONFLUENT ZONE FROM BROAD CYCLONIC FLOW AROUND H3/H5 LOW OVER ONTARIO AND ONSHORE (NORTH)WESTERLIES. GFS INDICATES SOME WEAK WAVES CLIPPING THE EASTERN HIGHLANDS FOR THU-SAT BUT HAVE OPTED TO LEAVE FORECAST DRY FOR NOW. FAVOR COMPROMISE BETWEEN ETA/MAV ON TEMPS. 04 KSFX...OPERATIONAL...VCP 11. .PIH....NONE.
IDZ017>023-031-032-250000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 330 AM MDT SUN AUG 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 61 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333695.